HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 Diamox side effects

View previous topic View next topic Go down 
AuthorMessage
dpope
Member
Member
avatar


PostSubject: Diamox side effects   Sun May 20, 2012 10:32 pm

I have been on Diamox for a little over a month, gradually increasing my dosage from 125 to now 375 per day. The numbness and tingling started right away and my dr. assured me that the symptoms subside or get better as my body acclimates to the drug. Well, it hasn't! As of today, the numbness and tingling has spread from my fingers, toes, and heels of my feet to my knees. Yes, my knees are tingling now.
Are there other sites that can tingle too??? I just don't know how much more I can take but I don't want to have the surgery for a shunt. My dr. tried me on hydrochlorothiazide but it did nothing but cause more headaches. The Diamox has helped my headaches but I just don't know how much more of it I can tolerate.
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: Diamox side effects   Mon May 21, 2012 12:56 am

I never experienced the tingling in my knees, but maybe other members have. I did have all the usual side effects when I was on it though. It would be a good idea to ask your prescribing Doctor about the tingling in your knees. If you aren't able to tolerate the side effects from the Diamox, he may try other Medication usually prescribed for IIH
Back to top Go down
http://www.ihaveiih.com
dpope
Member
Member
avatar


PostSubject: Re: Diamox side effects   Mon May 21, 2012 2:16 am

Thanks!
I have been on Amitriptylin before when I was being treated for migraines and it didn't help me. I was interested to see Tramadol on the list though. I take that for menstrual cramps. I thought the Diamox was to control the fluid pressure in my head and behind my eyes. I thought Tramadol was a pain medication. While it may help for headaches, does it help the pressure too?
I see my dr. this Wednesday. I had the blood word last week since it's the first time I've been on Diamox for an extended period of time. He made it sound like since the hydrochlorothiazide didn't help and the side effects from Diamox were challenging, there wasn't much else out there for the pressure. I will definitely ask again.
I see the neurosurgeon on June 12th for a consultation. My neurologist wanted me to become familiar with a neurosurgeon in the event that becomes our last resort.
Back to top Go down
BananasMom
Admin2
Admin2
avatar


PostSubject: Re: Diamox side effects   Mon May 21, 2012 7:37 pm

Hi! My Diamox dose is 1000 mg per day and I do still get the numbness and tingling side effects, though it is not constant for me, and I experienced it more frequently when my dose was higher at 1500 mg per day. My body did get used to it, to a certain extent, but it has never totally disappeared. I experience the sensation in my feet and legs (yes, sometimes as high as the knee for me too) and also in my face and tongue.
Back to top Go down
Jewls27
Member
Member
avatar


PostSubject: Re: Diamox side effects   Mon May 21, 2012 8:14 pm

im on 1500mg a day and as of tomorrow upping to 2000mg a day and i have had heartburn so bad, tingling in the feet, hands, elbows, mouth, face, tongue. Also fatigue MAJORLY
Back to top Go down
medmisfit
Admin2
Admin2
avatar


PostSubject: Re: Diamox side effects   Mon May 21, 2012 9:14 pm

Some members have reported side effects get better, but can take several months. I unfortunately couldn't tolerate it & it didn't work for me even with the Lasix, so I ended up with a LP shunt. I think Diamox, Lasix, & their generics are the only diuretics used for lowering fluid/pressure build up. Tramadol & the others are used for pain management, I think. You can click on each medication on the list used for IIH & it will take you to a site where you can check uses & side effects. I hope you find some relief soon!
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: Diamox side effects   Mon May 21, 2012 10:23 pm

Just to affirm that the medications on the list are of typical pain medication and IIH medication, so there is no misunderstanding I will go back to the post and make it quite clear which is which.

Heidi:D
Back to top Go down
http://www.ihaveiih.com
Wylee
Member
Member
avatar


PostSubject: Re: Diamox side effects   Wed Jun 13, 2012 11:40 pm

Dpope,
How are you doing? I noticed you have been gone for a bit. I hope that you are feeling better and maybe just became too busy to check in ;)

How did the appointment with the NS go? Maybe good news?
Back to top Go down
Cdottie
Member
Member
avatar


PostSubject: Re: Diamox side effects   Fri Jul 27, 2012 4:39 am

Hey I just thought I would provide something that I found out earlier in my diagnosis- turns out Tramadol is contraindicated, meaning not advisable for use in people with a history of intracranial hypertension!! So before taking this make sure your docs look into this. I cut and paste the warning label about this below taken from drugs.com in the diseases and interactions section.

"Tramadol (Includes GenRx Tramadol) ↔ Intracranial Pressure
Moderate Potential Hazard, Moderate plausibility
Applies to: Head Injury, Intracranial Hypertension
Tramadol may induce pupillary changes (miosis) that may obscure the existence, extent, or course of intracranial pathology. Therapy with tramadol should be administered cautiously in patients with increased intracranial pressure or head injury. Clinicians should maintain a high index of suspicion for adverse drug reaction when evaluating altered mental status in these patients if they are treated with tramadol."

Also another medicine very similar to Diamox,also a CAI, is Neptazane. It is supposed to have less side effects than Diamox but does not always work as well. Although for some it works fine. I was just put on it and was surprised to see its not mentioned anywhere on this site, guess I'm the only one on this pill : )



Back to top Go down
NoodleBug
Member
Member



PostSubject: Re: Diamox side effects   Fri Nov 02, 2012 7:09 pm

i have a problem with the tingling!! my feet, knees, hands, lips and tip of my nose!! Theres nothing so annoying as the tip of your nose tingling!! Also in very cold (like when im doing laundry) or hot (dishes/shower) my hands tingle so badly that they go numb. My eyes are also really dry, so dry they won't open in the mornings. My doc had me on KCL syrup disgusting!!!!!! I couldnt keep it down, so now im on the tablet, they're not as strong but atleast you can swallow them, and they seem to work most of the time. my eyes are still very dry, and since my diamox increased the tingling in my feet is painfull, like a scorpion stung me, but its just once in a while..
Back to top Go down
Sponsored content




PostSubject: Re: Diamox side effects   

Back to top Go down
 

Diamox side effects

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: General Discussions ::   :: IIH and Medication-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Free forum hosting | © phpBB | Free forum support | Contact | Report an abuse | Forumotion.com